Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On quaternionic James numbers and almost-quaternion substructures on the sphere

Author: Turgut Önder
Journal: Proc. Amer. Math. Soc. 86 (1982), 535-540
MSC: Primary 55S40; Secondary 53C15
MathSciNet review: 671231
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a theorem about the relation between the divisibility of orders of obstructions to cross sectioning symplectic Stiefel manifolds and quaternionic James numbers is proved. As an application of this, the existence problem of almost-quaternion $ k$-substructures on the sphere $ {S^n}$ is solved for all $ n$ and $ k$ except for the case $ n = 4m - 3$, $ k = m - 1$ for some $ m \geqslant 1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55S40, 53C15

Retrieve articles in all journals with MSC: 55S40, 53C15

Additional Information

Keywords: Sectioning fiber spaces and bundles, almost-complex, contact, symplectic, almost product structures
Article copyright: © Copyright 1982 American Mathematical Society